PDA

View Full Version : Anybody have problemes taking DIM?



Nelie
11-24-2010, 11:32 AM
I have been taking DIM (http://www.naturodoc.com/library/hormones/diindolymethane.htm) for about 1 1/2 months to get rid of bad estrogen and balance hormones. My doctors want me on something that gets rid of estrogen since I had estrogen receptive breast cancer last year. I refuse to take the pharmaceutical stuff.

My problem is that since I have been taking it (4 a day) I suddenly gained about 5 pounds and it wont go away. :confused: I am eating very healthy and exercising...I am doing Tappy Holidays for goodness sake! lol :laughing: Anyway, I just wondered if anybody else taking this has experienced weight gain. I know alfalfa can do that for some and thought maybe DIM can too.
Nancy

Nelie
11-29-2010, 06:47 PM
Bumping up!

Callicrowe
11-29-2010, 07:27 PM
Nancy, I have thought about taking DIM, but never followed through on it. Wish I could help you, but I'm clueless. Seems like someone out there would have some ideas about that, though. Maybe bumping it up will help... things were pretty quiet here over the Thanksgiving weekend.

Lori French
11-29-2010, 08:08 PM
DIM is generally recommended and promoted as a tool for more efficient weight loss and for a more active fat metabolism. So maybe it is something else?
Have you recently started working out more?

signlady52
11-29-2010, 08:48 PM
Hmmmm, wondering if I should be taking it as I stopped taking Arimidex. Says it's for healthier estrogen metabolism. I had never heard of it before except maybe somewhere else on the forum.

gillmings
11-29-2010, 09:42 PM
Well, a proper amount of estrogen helps you lose/maintain lower weight. If the DIM is wiping out everything you've got, and especially if the amount is already low, it could easily be creating an estrogen deficiency. You may look at the dosage you're taking and see about cutting it back. Your body does need estrogen, so it may be something you need to carefully consider and have a serious discussion with your docs about. It's not "balancing" your hormones if it's putting you out of balance the other direction. The only way it balances anything is if you have an estrogen dominance situation, and only then if you're taking just the right amount to bring it into balance. Again, too much and you end up deficient. Weight gain is one sign of estrogen deficiency (as well as other things, of course).

Nelie
11-29-2010, 10:05 PM
Moyne, I believe you are right. I went off of the DIM before thanksgiving and my weight went down a couple pounds in the last couple of days. My docs want me to get rid of estrogen because of estrogen receptive breast cells, but getting rid of all of it seems a bit drastic. After new years I will go back on one a day. Seems that will be a good compromise. I was taking just one or two for a month or so and uped it to 4 a day because of the prospect of it boosting metabolism, like you said, and helping me loose weight, but, alas, it went the other way for me! lol I knew it wasnt my eating so I really wasnt upset/worried, I just wanted to resolve it. Hopefully I have!
nancy

gillmings
11-30-2010, 03:06 PM
Nancy, I wanted to add another thought. DIM can be contraindicated in cases of thyroid problems, also. Since it is concentrated from cruciferous veggies, which can suppress thyroid function IN SOME PEOPLE, it could also lead to weight gain -- which can also be an indication of thyroid insufficiency (hypothyroidism).

Sounds like you're getting it figured out. Best wishes!

signlady52
11-30-2010, 06:01 PM
Thanks Moyne for that added info.